Opioids are being used, both prescribed and not, throughout Alberta, despite the risk of overdose and death.
The use of opioids to a point of overdose happens for a variety of reasons, including taking opioids with other substances, or taking opioids with unknown, more potent, substances mixed in. There is no way to generalize who may be struggling with this. You may know someone or may even have your own stories and experiences of an opioid overdose, where you wish you had the tools to help.
There is hope. By recognizing the signs and symptoms of overdose, carrying and understanding when to administer naloxone kits, we can make those at risk of overdose safer.
The Langdon firehouse is hosting two free Naloxone training sessions, taught by Corie Raddis – AHS assistant to the Provincial Director of Harm Reduction, Tobacco, Cannabis, Vaping Team and the Physical Activity and Sun Safety Team.